Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 2, 2023, 6:53 PM CST for Ouachita Parish, Louisiana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2023, 6:53 PM CST (00:53 UTC)
- Expired
- Jan 2, 2023, 7:45 PM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 170 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 7:00 PM CST | HAIL 1 | 8 Wsw Brownsville-Bawco, LA | LARGE HAIL REPORTED WEST OF MONROE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
607
WFUS54 KSHV 030053
TORSHV
LAC073-030145-
/O.NEW.KSHV.TO.W.0012.230103T0053Z-230103T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
653 PM CST Mon Jan 2 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Ouachita Parish in north central Louisiana...
* Until 745 PM CST.
* At 653 PM CST, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Brownsville-Bawcomville, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks,
Perryville, Millhaven, Pine Grove, Luna, Guthrie, Deshard and
Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3229 9227 3238 9238 3272 9206 3269 9205
3270 9204 3271 9204 3270 9203 3271 9197
3268 9197 3266 9194 3267 9192 3266 9191
3260 9193 3254 9192 3253 9191
TIME...MOT...LOC 0053Z 225DEG 31KT 3235 9232
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
191 follow-up statement
679
WWUS54 KSHV 030118
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
718 PM CST Mon Jan 2 2023
LAC073-030145-
/O.CON.KSHV.TO.W.0012.000000T0000Z-230103T0145Z/
Ouachita LA-
718 PM CST Mon Jan 2 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR
NORTHEASTERN OUACHITA PARISH...
At 718 PM CST, a severe thunderstorm capable of producing a tornado
was located over West Monroe, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville, Swartz,
Brownsville-Bawcom, Richwood, Fairbanks, Perryville, Pine Grove,
Guthrie and Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3237 9215 3248 9228 3269 9205 3270 9204
3271 9204 3270 9203 3271 9197 3268 9197
3266 9194 3267 9192 3266 9191 3260 9193
3254 9192 3253 9191
TIME...MOT...LOC 0118Z 225DEG 31KT 3250 9214
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 2, 2:49 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 2, 2:49 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
249 PM CST Mon Jan 2 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 214 PM CST Mon Jan 2 2023
Will be brief as Tornado Watch #1 is currently in effect or the
northwest 2/3rds of our region through 9 pm this evening.
Sufficient low level/deep layer directional and speed shear is
in place for the development of multi-cellular and discrete
mesocyclones through the remainder of the afternoon hours and
into the mid to late evening. Beyond the mid to late evening
hours, believe we will see storms trying to become more linear as
low level flow begins to veer more and becomes uni-directional.
This would likely result in more of a wind threat the later into
the evening and overnight this severe weather threat drags out.
Also of concern is the late night excessive heavy rainfall threat
which will continue to be monitored as well. Needless to say, did
not touch the Flash Flood Watch that remains in effect until 12z
Tue morning and may need to be extended through the mid to late
morning hours across our eastern third given the fact that the
frontal boundary will slow its eastward progression once it moves
into NW LA by 12z Tue.
Did not stray far from NBM temps through the short term.
13
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 214 PM CST Mon Jan 2 2023
Beyond Tue Night, deep upper low across the Northern Plains with
the Middle Red River Valley into the Lower Miss Valley under the
influence of the base of the trough to our north. Despite the
dynamics across our region, our moisture profile will tend to
scour out, thus the forecast will remain dry through the remainder
of the work week. A rather flat ridge upstream of the base of the
trough across our region will migrate eastward by Friday with
west southwest flow aloft beginning to increase from the Tx Hill
Country by this weekend. There will be enough forcing with this
increased southwesterly flow aloft to support chance pops this
weekend. Given the strongly positive tilt to the upstream trough
and the lack of significant low level return, strong to severe
storms does not appear likely this weekend. In fact, left any
mention of thunderstorms out of the forecast for now but this will
continue to be monitored as the event nears. Stayed close to NBM
temps through the extended.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM CST Mon Jan 2 2023
Deteriorating flight conditions as we go through the remainder of
the afternoon, through the evening and overnight hours. Needless
to say, expect of plethora of cloud heights, VSBYS and wind shifts
with in and out convection through the TAF period. Did try to show
improving conditions weather and ceiling wise across our west and
northwest terminal locations beyond 03/12z along with a
predominant wind shift.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 47 64 / 90 20 0 0
MLU 65 75 50 66 / 90 70 10 0
DEQ 53 68 39 59 / 90 0 0 0
TXK 59 70 44 60 / 90 10 0 0
ELD 61 73 45 62 / 100 30 0 0
TYR 56 69 44 63 / 70 0 0 0
GGG 58 70 45 63 / 80 10 0 0
LFK 63 73 48 67 / 80 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ050-051-059>061-070>073.
LA...Flood Watch through late tonight for LAZ001>006-010>014-017>022.
OK...None.
TX...Flood Watch through late tonight for TXZ097-112-126-138-151>153-
165>167.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, Jan 2, 12:18 PM CST, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1218 PM CST Mon Jan 2 2023 OKZ077-TXZ096-108>111-124-125-136-137-149-150-031200- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Gregg-Cherokee-Rusk- 1218 PM CST Mon Jan 2 2023 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and into early Tuesday morning. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151>153-165>167-031200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1218 PM CST Mon Jan 2 2023 ...FLOOD WATCH IN EFFECT THROUGH 6 AM CST TUESDAY MORNING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern where training thunderstorms occur. In these areas, widespread 1 to 2 inches of rainfall is expected, with locally higher amounts of 3 inches or more. Therefore, a Flood Watch is in effect through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lingering showers and thunders will be possible in our eastern zones as the line exits the region. A few of these may be strong to severe. Once this line leaves the area in the late morning hours, no additional hazardous weather threat is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon through Tuesday morning. 09
In the hours before
Local storm report, Jan 2, 5:55 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN 4 SE GOLDONNA 31.98N 92.88W
01/02/2023 M3.40 INCH WINN LA LAW ENFORCEMENT
&&
MMLocal storm report, Jan 2, 5:58 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TORNADO 4 ENE JONESBORO 32.26N 92.64W
01/02/2023 JACKSON LA STORM CHASER
TREES DOWN REPORTED ALONG STRAIN ALLEN ROAD.
COINCIDENT WITH RADAR TORNADIC DEBRIS
SIGNATURE. LIKELY TORNADO.
&&
BBLocal storm report, Jan 2, 6:12 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD HODGE 32.27N 92.73W
01/02/2023 JACKSON LA LAW ENFORCEMENT
WATER OVER ROAD IN THE CITY OF HODGE.
&&
MMLocal storm report, Jan 2, 6:14 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD 5 ENE JONESBORO 32.25N 92.63W
01/02/2023 JACKSON LA LAW ENFORCEMENT
WATER OVER GLADWAY ROAD.
&&
MMLocal storm report, Jan 2, 6:16 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN 1 NNW JONESBORO 32.24N 92.71W
01/02/2023 M6.40 INCH JACKSON LA TRAINED SPOTTER
&&
MMLocal storm report, Jan 2, 6:24 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD 5 ENE JONESBORO 32.25N 92.63W
01/02/2023 JACKSON LA LAW ENFORCEMENT
CORRECTS PREVIOUS FLOOD REPORT FROM 5 ENE
JONESBORO. WATER OVER GLADWAY ROAD.
&&
MMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:33 PM CST | Tornado Warning | SHV | Jackson, Ouachita, Union | 42 min |
| Jan 2, 7:22 PM CST | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita, Union | 3 hr |
| Jan 2, 7:45 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
| Jan 2, 7:50 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Webster | 5 hr |
| Jan 2, 7:52 PM CST | Special Weather Statement | SHV | Claiborne, Webster | 38 min |
| Jan 2, 7:55 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 7 hr |
| Jan 2, 7:56 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 38 min |
| Jan 2, 8:27 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 48 min |
| Jan 2, 8:47 PM CST | Tornado Warning | SHV | Union | 43 min |
| Jan 2, 8:49 PM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Union | 5 hr |
| Jan 2, 9:03 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Jan 2, 11:24 PM CST | Flash Flood Warning | SHV | Claiborne, Webster | 3 hr |
| Jan 3, 3:10 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 50 min |
| Jan 3, 3:52 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 38 min |
| Jan 3, 5:55 AM CST | Tornado Warning | SHV | Union | 10 min |
| Jan 3, 8:14 AM CST | Special Weather Statement | SHV | LaSalle | 31 min |
| Jan 3, 9:44 AM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 9 days |
| Jan 3, 9:52 AM CST | River Flood Warning | SHV | Bossier, Webster | 18 days |
| Jan 3, 2:01 PM CST | Special Weather Statement | SHV | LaSalle | 29 min |
| Jan 3, 2:32 PM CST | Special Weather Statement | SHV | LaSalle | 28 min |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.